You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Hypersensitivity Reaction to Cisplatin During Chemoradiation Therapy for Gynecologic Malignancy.

Koren, Claude M.D.; Yerushalmi, Rinat M.D.; Katz, Alan M.D.; Malik, Hana R.N.; Sulkes, Aaron M.D.; Fenig, Eyal M.D.

American Journal of Clinical Oncology:
Article
Abstract

Hypersensitivity reactions to intravenous cisplatin are rare. The appearance of hypersensitivity reactions in 4 of 25 consecutive patients treated with concomitant pelvic radiation and weekly intravenous cisplatin for gynecologic malignancies is reported. The reactions appeared within hours of cisplatin delivery and included primarily fever, rash, and pruritus. Infection was ruled out by blood cultures and other laboratory studies. Affected patients were treated prophylactically with an antihistamine before subsequent courses of cisplatin, with excellent results. The high rate of hypersensitivity reactions in our series may be attributable to tumor necrosis and cytokine release caused by the pelvic irradiation. Clinicians should be aware of this potential side effect so that early premedication regimens can be instituted to prevent unnecessary toxicity.

Author Information

From the Institute of Oncology, Rabin Medical Center, Beilinson Campus, Petah Tikva, and Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel.

Address correspondence and reprint requests to Dr. Eyal Fenig, Radiation Therapy Unit, Institute of Oncology, Rabin Medical Center, Beilinson Campus, Petah Tikva 49100, Israel.

© 2002 Lippincott Williams & Wilkins, Inc.